Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Treatment change and decrease in CD4%
May 29, 2010

Hi Dr, I am from the Uk and 4 months ago I changed from a regime of Combivir and Sustiva to Atripla. During the 9 years on that combination I have always been undetectable and my Cd4 has been at around 900-1000, my Cd4 % being between 23 and, in December 33%. I have had my results today and my count is 890 and I am still undetectable. However my % has fallen to 28%. I remember reading somewhere that such a fall is significant. Should i be concerned at such a large fall in such a short time after changing meds? thanks for all the great work you do on this site. Dan.

Response from Dr. McGowan

Hello Thank you for your question. The key aspect is that your viral load is undetectable on your current treatment. The Atripla should not be impacting your CD4 percentage. I would have your doctor recheck it and if it is confirmed that the percentage is declining it might be prudent to initiate a work up for the % drop unrelated to any change in your HIV treatment. Thanks Joe


Previous
research on testing
Next
Long term side effects of Epzicom

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement